×

zbMATH — the first resource for mathematics

Stationary distributions in a queueing system with vacation times and limited service. (English) Zbl 0664.60095
This paper deals with a modified M/G/1 queueing system with finite capacity and a walking server. Units waiting are served up to a limited number before the server takes a vacation time and later returns to the queue again. A computational method for the stationary queue length distribution is developed and illustrated with a numerical example. The model was motivated by similar channel access mechanisms in token-ring local area networks.

MSC:
60K25 Queueing theory (aspects of probability theory)
90B22 Queues and service in operations research
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] J.K. Daniel and A. Krishnamoorthy, A G/M/1 queue with rest periods, Optimization 17 (1986) 535-543. · Zbl 0612.90049 · doi:10.1080/02331938608843168
[2] W.K. Grassmann, M.I. Taksar and D.P. Heyman, Regenerative analysis and steady state distributions for Markov chains, Oper. Res. 33 (1985) 1107-1116. · Zbl 0576.60083 · doi:10.1287/opre.33.5.1107
[3] M. Kramer, Computing delays in a discrete-time queue with server vacation times, in:Operations Research Proceedings, 1986 ed. H. Isemann (Springer, New York-Heidelberg-Berlin 1987) 695-699.
[4] M. Kramer, Computional methods for Markov chains occurring in queueing theory, in:Messung, Modellierung und Bewertung von Rechensystemen, eds. U. Herzog and M. Paterok Informatik-Fachberichte 154 (Springer, New York-Heidelberg-Berlin 1987) 164-175.
[5] T.T. Lee, The M/G/1/N queue with exhaustive service discipline, Oper. Res. 32 (1984) 774-784. · Zbl 0559.90032 · doi:10.1287/opre.32.4.774
[6] M.F. Neuts,Matrix-Geometric Solutions in Stochastic Models (John Hopkins University Press, Baltimore-London, 1981). · Zbl 0469.60002
[7] E. Seneta,Non-negative Matrices and Markov Chains (Springer, New York-Heidelberg-Berlin, 1981). · Zbl 0471.60001
[8] H. Takagi,Analysis of Polling Systems (MIT Press, Cambridge Mass., 1986). · Zbl 0647.01001
[9] H.C. Tijms,Stochastic Modeling and Analysis (J. Wiley, New York, 1986).
[10] P. Tran-Gia and T. Raith, Multiqueue systems with finite capacity and nonexhaustive cyclic service, in:Computer Networking and Performance Evaluation, 1985, ed. T. Hasegawa (North-Holland, Amsterdam-New York-Oxford 1986) 213-225.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.